MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of an 80 mm in diameter thoracic aortic aneurysm on the.It was reported that on ct imaging the physician observed a distal endoleak.The physician believes that this may be either a type ii or type ib endoleak.The physician plans to re-scan in one month and determine a course of action.Per the physician, the cause of the event is not determined.No additional clinical sequelae were reported and the patient will be monitored by the physician.
 
Additional Manufacturer Narrative
Films review summary: the exact cause and source of the endoleak seen 7-days post-implant cannot be determined from the films proved.Pre-implant ct¿s noted that near the start of the taa the aortic arch was acutely angulated, and the descending thoracic was mildly angulated down to the level of the celiac artery.Along the 30mm distal seal length from the celiac, the thoracic diameter ranged from 32 ¿ 35 ¿ 38 ¿ 39mm, and the distal seal zone was noticeably more calcified and contained irregular thrombus.Films from 7-days post-implant revealed that three (3) valiant captivia stent grafts had been implanted.The devices were positioned from just distal to the lsa, extending over the arch and into the descending thoracic just above the level of the celiac artery, and there appeared to be sufficient component overlap.The stent graft od at the distal end of the device measured 38mm.Contrast was seen outside the stent graft in two distinct locations.At the top of the sac there was contrast seen around the inner/medial wall of the aneurysm which appeared to be a type ii endoleak coming from a vertebral artery or another vessel.Approximately 10cm distal to this, another area of contrast was seen within the distal sac along the medial id which also appeared most likely to be a type ii endoleak being fed by a vertebral or other vessel.This area of contrast also continued to the distal seal; therefore, cannot rule this out a distal type i endoleak.It is possible that the calcified, thrombus filled, and conical-shaped distal seal may have contributed to this possible distal type i endoleak.Pending planned follow-up results which may include angiograms and endoleak interrogation to permit a more comprehensive analysis of the endoleak source/cause.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6951469
Report Number2953200-2017-01584
Device Sequence Number1111484
Product Code MIH
UDI-Device Identifier00643169346543
UDI-Public00643169346543
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberVAMF4040C200TU
Device Catalogue NumberVAMF4040C200TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/21/2017
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1